Skip to main content
Article
Boxes, Pans, and Cans: A Diohpantine Approach to Optimization
College Mathematics Journal
  • Vincent E. Coll, Jr., Lehigh University
  • Jeremy Davis, Georgia Southern University
  • Martin Hall, Georgia Southern University
  • Colton Magnant, Georgia Southern University
  • Hua Wang, Georgia Southern University
  • James Stankewicz
Document Type
Article
Publication Date
1-1-2014
DOI
10.4169/college.math.j.45.3.180
Disciplines
Abstract
Two approaches contribute to the problem of finding integer side-lengths for open rectangular and polygonal boxes that optimize volume. One method adapts Pythagorean triples to an ellipse, while the other is based on counting factorizations.
Citation Information
Vincent E. Coll, Jeremy Davis, Martin Hall, Colton Magnant, et al.. "Boxes, Pans, and Cans: A Diohpantine Approach to Optimization" College Mathematics Journal Vol. 45 Iss. 3 (2014) p. 180 - 190
Available at: http://works.bepress.com/colton_magnant/36/